Yes I do find some of the medications I take make it harder to concentrate and focus. Cognitive blunting is a relatively common side effect of some medications. I found that its a matter of adjusting the dosage and titration and finding the appropriate medication that will be less likely to cause this which I discuss with my psychiatrist. I do know that an "increase in goal oriented activities" is listed as one (of many) criteria for mania but that's when they are unfocused and the results can be to put your energy in the wrong direction but when some medications help they also decrease the drive and energy to the point where its not needed. Its just a matter of adjustment which a psychiatrist can address.
My motivation has severely dropped. I would much rather crawl into bed and do nothing all day. I have recently made a calendar of things to do and originally put too many things on the list. I have decreased the list to an amount I can accomplish. There are some tasks that seem too overwhelming to handle. I have discussed this with my psychiatrist but nothing has been done to adjust my medications and he said that it is expected. I suffer from depression almost on a regular basis. My doctor will adjust my meds and I feel better for a little while and then I fall back into depression. It is very frustrating. Sorry, some of this is just venting. Hope something in this helps you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.